MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that the 980 ventilator did not pass the short self test (sst) and extended self test (est) for the auto zero transducer on the exhalation side.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue through logs.Then performed est and duplicated the same issue.Sp replaced the exhalation valve assembly (eva).The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.One eva was returned to medtronic for analysis: a visual inspection of the returned eva was conducted, and no anomalies were found.The eva was attached to the failure investigation test ventilator for analysis.An oscilloscope was also connected to measure the auto-zero solenoid response times during testing.During extended self test (est) testing, the ventilator failed the circuit pressure test, with exhalation auto zero solenoid not operational message three times with measured response times indicating a potential to backup ventilation (buv).The fault was isolated to the auto-zero solenoid (so1) on the exhalation sensor printed circuit board assembly (pcba) of the eva.The cause of the event was isolated to a faulty so1 on the exhalation sensor printed circuit board assembly (pcba) of the eva.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the 980 ventilator did not pass the short self test (sst) and extended self test (est) for the auto zero transducer on the exhalation side.There was no patient involved.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25546589
Report Number8020893-2026-00105
Device Sequence Number12155512
Product Code CBK
UDI-Device Identifier10884521172524
UDI-Public(01)10884521172524(11)210922
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU
Device Catalogue Number980X3ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown